Missouri, 2015

Flood in Missouri, March 26, 2015

March 26, 2015 · NWS PAH · 1 event in 1 county or zone

Between the 24th and the 27th, several storm systems moved along a quasi-stationary frontal boundary located in and around the middle Mississippi Valley. Showers and thunderstorms produced rainfall amounts of 1 to 2 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Between the 24th and the 27th, several storm systems moved along a quasi-stationary frontal boundary located in and around the middle Mississippi Valley. Showers and thunderstorms produced rainfall amounts of 1 to 2 inches. This heavy rainfall was enough to raise creek levels, which were already elevated due to repeated heavy rain and snow events earlier in the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 26, 2:18 AM CST, 42 minutes earlier.

Area forecast discussion, Mar 26, 2:18 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
318 AM CDT THU MAR 26 2015

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 155 AM CDT THU MAR 26 2015

THE PRIMARY NEAR TERM CONCERN IS THE FRONT AND ITS ASSOCIATED
CONVECTION. THE WATCH IS SET TO EXPIRE SHORTLY...BUT AN ISOLATED
CELL OR TWO MAY STILL BEAR WATCHING. OTHERWISE STRATIFORM/POST
FRONTAL RAINS WILL CONTINUE. THIS INCLUDES IN THE NORTHERN PTNS OF
THE FA...WHERE A FLOOD WATCH EXISTS THRU 12Z.

BEHIND THE FRONT...COOLER AIR IS FORTHCOMING. POST FRONTAL TEMPS
WILL STAY IN THE 50S FOR HIGHS TODAY...THEN STRUGGLE THEIR WAY
IN/THRU THE 40S TMRW. SIMILARLY LOWS IN THE 30S TONIGHT WILL COOL
TO 20S FOR TMRW NIGHT...WITH FREEZING TEMPS ANTICIPATED FA WIDE SO
HEADLINES WILL LIKELY FOLLOW. SATURDAY STILL RAW TOO WITH
40S/20S ANTICIPATED.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 317 AM CDT THU MAR 26 2015

A SURFACE HIGH WILL BE LOCATED EAST OF THE PAH FORECAST AREA ON
SUNDAY.  SOUTHERLY WINDS WILL HELP TEMPERATURES MODERATE SUNDAY INTO
THE UPPER 50S TO AROUND 60 DEGREES.  GFS SHOWS A COLD FRONT MOVING
ACROSS THE PAH FA SUNDAY AFTERNOON, WHILE ECMWF AND CANADIAN BRING
THE FRONT ACROSS OUR REGION SUNDAY NIGHT.  ECMWF IS A LITTLE FASTER
THAN THE CANADIAN, BUT OVERALL THEIR SOLUTIONS ARE IN DECENT
AGREEMENT AND ARE THE PREFERRED WAY TO GO.  KEPT SUNDAY DRY AND WENT
WITH LOW CHANCE POPS FOR SHOWERS SUNDAY NIGHT ACROSS THE ENTIRE
AREA.  WE MAY SEE SOME LINGERING SHOWERS ACROSS OUR SOUTHEAST
COUNTIES MONDAY MORNING, THEN DECREASING CLOUDS IN THE AFTERNOON.
DESPITE A BRIEF SHIFT TO NORTH WINDS, TEMPERATURES WILL REACH NEAR
SEASONAL READINGS ON MONDAY IN THE LOWER TO MIDDLE 60S, WITH LOWS
MONDAY NIGHT IN THE LOWER TO MIDDLE 40S.

THE FORECAST REMAINS CHALLENGING THROUGH MID WEEK.  BOTH ECMWF AND
GFS BRING A COLD FRONT JUST WEST OF THE PAH FA BY 00Z THURSDAY.  GFS
BRINGS AN UPPER TROF JUST WEST OF THE AREA BY 12Z WEDNESDAY AND
SPREADS PRECIP NORTHWARD LATE TUESDAY INTO WEDNESDAY.  ECMWF SPREADS
PRECIP SOUTHEAST WITH THE APPROACH OF THE FRONT WEDNESDAY.  FOR NOW
CONSENSUS IS TO GO WITH A COMPROMISE, AND WENT DRY TUESDAY, SLIGHT
CHANCE POPS FOR SHOWERS TUESDAY NIGHT, THEN CHANCE POPS ON
WEDNESDAY, WITH SOME THUNDERSTORMS POSSIBLE ACROSS THE WESTERN HALF
OF COUNTIES.  TEMPERATURES WILL CONTINUE TO WARM INTO MID WEEK, WITH
WELL ABOVE NORMAL HIGHS AROUND 70 DEGREES BY WEDNESDAY.

&&

.AVIATION...
ISSUED AT 155 AM CDT THU MAR 26 2015

MVFR CIGS AND VSBYS WITH PREDOMINANT RAINS ARE OCCURRING AND
EXPECTED TO CONTINUE. THIS WILL BE THE RULE OUTSIDE OF AN ISOLATED
STRONGER STORM...WHICH SHOULD BE SOUTH OF THE TERMINALS. A
SHOWERY/MVFR DAY IS ON TAP FOR MUCH OF IT...EVEN IF OVERALL...THE
STRENGTH OF THE SYSTEM AND HAS NOW TAPPED OUT MUCH FURTHER THAN
EXPECTED. ANTICIPATE SOME CLEARING TO WORK INTO THE FA AROUND THE
TIME OF THE SUNSET.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ILZ075-076-080>082-
     084-085-088.

MO...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MOZ076-086-087-100-
     107.

IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Mar 26, 1:36 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
236 AM CDT THU MAR 26 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
236 AM CDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A FLOOD WATCH REMAINS IN EFFECT. REFER TO THE WATCH FOR DETAILS.

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SELECTED AREA
RIVERS. SEE RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SELECTED AREA
RIVERS. SEE RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND FLOODING REPORTS ARE APPRECIATED.

In the hours before

Local storm report, Mar 25, 9:16 PM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     CAPE GIRARDEAU          37.31N 89.55W
03/25/2015  E0 MPH           CAPE GIRARDEAU     MO   TRAINED SPOTTER

            60 MPH WINDS ON THE WEST SIDE OF CAPE GIRARDEAU

&&

RST
Local storm report, Mar 25, 9:18 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             5 N MORGANFIELD         37.76N 87.91W
03/25/2015  E0.25 INCH       UNION              KY   TRAINED SPOTTER

            LOTS OF SMALL HAIL COVERING THE GROUND

&&

RST
Special weather statement, Mar 25, 9:18 PM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT WED MAR 25 2015

KYZ014-018-260400-
HENDERSON KY-UNION KY-
1018 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VANDERBURGH...SOUTHERN
POSEY...SOUTHWESTERN WARRICK...CENTRAL HENDERSON...NORTHWESTERN
DAVIESS AND CENTRAL UNION COUNTIES UNTIL 1100 PM CDT...

AT 1017 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER UNIONTOWN...OR NEAR MORGANFIELD...MOVING NORTHEAST
AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...NEWBURGH...MORGANFIELD...BRECKINRIDGE CENTER...
UNIONTOWN...CORYDON AND WAVERLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN KENTUCKY.

LAT...LON 3786 8731 3761 8793 3777 8804 3779 8799
      3777 8795 3781 8790 3784 8791 3788 8783
      3787 8779 3790 8768 3789 8766 3783 8768
      3783 8762 3787 8759 3792 8763 3798 8759
      3794 8757 3791 8751 3795 8742 3790 8730
TIME...MOT...LOC 0317Z 243DEG 27KT 3774 8791

PS
Special weather statement, Mar 25, 9:29 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1029 PM CDT WED MAR 25 2015

ILZ088-089-092>094-260415-
UNION IL-PULASKI IL-MASSAC IL-JOHNSON IL-ALEXANDER IL-
1029 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHWESTERN
MASSAC...NORTH CENTRAL ALEXANDER...NORTHERN PULASKI AND JOHNSON
COUNTIES UNTIL 1115 PM CDT...

AT 1027 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DONGOLA...OR 8 MILES SOUTH OF ANNA...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VIENNA...DONGOLA...TAMMS...KARNAK...NEW COLUMBIA...ULLIN...CYPRESS...
NEW GRAND CHAIN...PULASKI...BUNCOMBE...BELKNAP...MILL CREEK AND
SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHERN ILLINOIS.

LAT...LON 3721 8924 3738 8934 3758 8872 3726 8872
TIME...MOT...LOC 0327Z 245DEG 34KT 3734 8920

PS
Local storm report, Mar 25, 9:38 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1038 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             3 E PULASKI             37.22N 89.15W
03/25/2015  E0.88 INCH       PULASKI            IL   EMERGENCY MNGR

            OCCURRED ON I-57 AT MILE MARKER 14

&&

RST
Special weather statement, Mar 26, 1:15 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
215 AM CDT THU MAR 26 2015

KYZ001-002-006-260800-
FULTON KY-HICKMAN KY-GRAVES KY-
215 AM CDT THU MAR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRAVES...SOUTHEASTERN CARLISLE...
HICKMAN AND EASTERN FULTON COUNTIES UNTIL 300 AM CDT...

AT 214 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
MAYFIELD TO NEAR FULTON...AND MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MAYFIELD...FULTON...CLINTON...CAYCE...FULGHAM...LYNNVILLE...
SEDALIA...WINGO...WATER VALLEY AND FANCY FARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3651 8916 3676 8906 3680 8849 3650 8849
TIME...MOT...LOC 0714Z 262DEG 43KT 3679 8880 3655 8893

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cape Girardeau

When
March 26, 3:00 AM CST to 12:00 PM CST
Where
Cape Girardeau County, 5.32 mi SW of Conrads Mill to 5.56 mi SSW of Conrads Mill
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
37.440, -89.931

A pickup truck was swept into Hartle's Ford Creek off County Road 352 near Millersville. The truck was swept about 200 yards down the creek. The two occupants of the truck swam to safety. There were no injuries.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564778.